MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number PT-001788
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Codes Hypoglycemia (1912); Cognitive Changes (2551)
Date of Event 05/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported the omnipod system delivered 2 unprogrammed boluses with the span of an hour.The patient was awakened by her husband, with a blood glucose level that had declined into the 40 mg/dl range while wearing the pod between 4 and 24 hours in the abdomen.The patient reported treating the hypoglycemia with a soda, a snack and glucagon injection.Her blood glucose temporarily increased to 60 mg/dl, then declined to 32 mg/dl.Ems (emergency medical services) was called, and the patient was transported to the hospital via ambulance.The patient experienced symptoms of weakness, shaking, sweating, confusion and loss of consciousness.At the hospital, the patient was treated with 2 bags of iv (intravenous) dextrose.The patient was discharged after 1 day.Additionally, the patient reported difficulty pairing her pod and cgm (continuous glucose monitor).If additional information is received, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
In the case description, the user mentioned receiving a 3.5 u bolus and a 5.55 u bolus uncommanded.It was also mentioned that the pod would not pair with the sensor.The physical controller was not received for investigation.Android log files from the complaint device were uploaded to the cloud system by the user and downloaded for investigation.Review of the android log files confirmed the delivery of the reported boluses.The audit log files showed that a manual blood glucose entry of 336 mg/dl and 50 g of carbs were entered into the bolus calculator and the confirm and start buttons were pressed to deliver a bolus of 3.5 u.The audit logs then showed that 50 g of carbs were entered into the bolus calculator and the confirm and start buttons were pressed to deliver a bolus of 5.55 u.Review of the engineering log files found that the bolus button was pressed to open the bolus calculator before each bolus was delivered.For the 3.5 u bolus, the logs showed that the blood glucose box was tapped into to transition to the manual blood glucose entry screen and the blood glucose entry was changed one digit at a time from 0 to 3 to 33 to 336.The button to add the value to the bolus calculator was tapped, saving it and transitioning back to the bolus calculator screen.The logs show the carb entry changing one digit at a time from 0 to 5 to 50 for both boluses.The logs then show that the confirm button was pressed to transition to the confirm bolus screen and then the start button was pressed to begin bolus deliver for each bolus.The bolus records for each bolus showed no recorded user adjustment for each bolus.The records confirmed that both boluses were correctly calculated based on the inputs, the user's settings, and the current insulin on board.Evidence of interaction with the controller to program and deliver the reported boluses was observed.No evidence of an uncommanded bolus was observed in the available logs.Review of the audit logs also confirmed that the pod was constantly attempting to pair with a sensor but was unable to find it.Review of the engineering log files found no abnormalities with the controller that would contribute to the pod being unable to pair to the sensor.The exact cause of the pod-sensor communication issues could not be determined.Locked down smartphone: phone_control_android omnipod software app version: 3.1.1 smartphone operating system: ap3a.240905.015.A2.S928usqu4byd9 smartphone hardware: sm-s928u cgm sensor type: g7.Please note, that section d is capturing the device identifiers as reported by the complainant.This may not align to the device configuration reported in h11, as this data is pulled from our cloud based on the reported date of event.

Brand Name
OMNIPOD 5 APP
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key22286607
Report Number3004464228-2025-27138
Device Sequence Number8876192
Product Code QFG
UDI-Device Identifier10385083000565
UDI-Public10385083000565
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K203768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPT-001788
Device Catalogue NumberM009-3P-AP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2025
Initial Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age35 YR
Patient SexFemale